Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 27, NWS Jackson, MS

May 2, 20105 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at May 2, 2010, 11:20 AM CDT for 5 counties in Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2010, 11:20 AM CDT (16:20 UTC)
Expired
May 2, 2010, 1:15 PM CDT
In force
115 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Attala County, MS, Choctaw County, MS, Clay County, MS, Montgomery County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 75 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WGUS54 KJAN 021620
FFWJAN
MSC007-019-025-097-155-021815-
/O.NEW.KJAN.FF.W.0027.100502T1620Z-100502T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT SUN MAY 2 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WESTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF MONTPELIER...

* UNTIL 115 PM CDT

* AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  6 MILES NORTHEAST OF MONTPELIER TO HESTERVILLE...OR ALONG A LINE
  EXTENDING FROM 6 MILES NORTHEAST OF MONTPELIER TO 8 MILES NORTH OF
  KOSCIUSKO...MOVING NORTHEAST AT 45 MPH. ESTIMATED RADAR RAINFALL
  AMOUNTS...ON THE ORDER OF AN INCH...HAVE OCCURRED IN THE PAST TWO
  HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CUMBERLAND...POPLAR CREEK...CLARKSON...EUPORA...EMBRY AND
  BELLEFONTAINE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3381 8871 3373 8871 3357 8888 3357 8908
      3337 8908 3302 8944 3319 8973 3373 8932
      3376 8894 3382 8892

$$

COHEN
1 follow-up statement
594 
WGUS74 KJAN 021739
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT SUN MAY 2 2010

MSC007-019-025-097-155-021815-
/O.CON.KJAN.FF.W.0027.000000T0000Z-100502T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MS-WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-ATTALA MS-
1239 PM CDT SUN MAY 2 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
NORTHEASTERN ATTALA...CHOCTAW...SOUTHEASTERN MONTGOMERY...WEBSTER AND
WESTERN CLAY COUNTIES...

AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF MONTPELIER TO HESTERVILLE...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF MONTPELIER TO 8 MILES NORTHWEST
OF KOSCIUSKO. THE STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUMBERLAND...CLARKSON...BELLEFONTAINE...EMBRY...POPLAR CREEK AND
EUPORA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR...WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3381 8871 3373 8871 3357 8888 3357 8908
      3337 8908 3302 8944 3319 8973 3373 8932
      3376 8894 3382 8892

$$

COHEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 2, 8:34 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 2, 8:34 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
834 AM CDT SUN MAY 2 2010

.UPDATE...WATER VAPOR IMAGES STARTING TO SHOW A SUBTROPICAL JET
STREAK HEADING TOWARD THE GULF COAST WITH INCREASING CELLULAR
CONVECTION ACROSS THE LOWER MS VALLEY. TRAINING ECHOES WILL BE
A GREATER CONCERN FOR FLASH FLOODING IN LOCATIONS ALREADY GETTING
SEVERAL INCHES OF RAINFALL. SPC HAS GONE AHEAD WITH TOR WW133 FOR
MOST LOCATIONS E OF THE MS RIVER UNTIL 3 PM SO PRODUCTS UPDATED./40/

&&

.PREV DISCUSSION... /ISSUED 420 AM CDT SUN MAY 2 2010/

..SEVERE STORMS TODAY WITH FLASH FLOOD POTENTIAL NORTH...

SHORT TERM...(TODAY THROUGH MONDAY NIGHT)...TROPICAL PLUME OF 2.1
INCH PWAT AIR CONTINUES STREAMING NWD FROM THE YUCATAN RIGHT ALONG
90W ON LATEST SATELLITE DPI TPW. SOME POCKETS OF VERY MOIST 2.5 INCH
PWATS ALSO DISCERNABLE FOR VERY EFFICIENT RAINFALL RATES FROM THROUGH
TODAY FOR LOCATIONS GENERALLY E OF THE MS RIVER THIS NEXT ROUND.
OVERALL WEAKENING OF LOW LEVEL SHEAR PARAMETERS EXPECTED BY THIS
AFTERNOON AS UNIDIRECTIONAL FLOW SETTING UP W OF I-55 THIS MORNING.
EVEN SO...A WINDOW OF STRONGER 0-1KM AND 0-3KM VALUES WILL EXIST
BEFORE NOON MAINLY E OF I-55 TO SUPPORT AT LEAST A NON-ZERO RISK OF
TORNADOES. EXPECT SCATTERED TSRA TO CONTINUE FOR NRN THIRD OF THE
CWFA AT DAYBREAK TODAY WITH SOME INTENSIFICATION. FORTUNATELY
RAINFALL AMOUNTS ON SATURDAY REMAINED GENERALLY BELOW ONE INCH
HOWEVER THE INCOMING FRONTAL BOUNDARY FROM AR/LA SHOULD SERVE TO
PROVIDE A BETTER FOCUS FOR FLASH FLOOD TYPE RAINS AS IT FINALLY
INTERCEPTS THE ABOVE MENTIONED TROPICAL PLUME. WILL EXTEND FLASH
FLOOD WATCH ALONG HIGHWAY 82 CORRIDOR PLUS A TIER OF COUNTIES SWD.

A FEW LOCATIONS BETWEEN CLEVELAND AND LOUISVILLE HAVE ALREADY SEEN 3
TO 4 INCHES OF RAINFALL THIS WEEKEND. ADDITIONAL RAINFALL AMOUNTS OF
4 TO 5 INCHES ARE POSSIBLE ACROSS THE NRN HALF OF OUR CWFA WITH THE
THE SRN SECTIONS SEEING 2 TO 4 INCHES THROUGH EARLY MONDAY.

MLCAPES OF 1500-2500J/KG APPEAR TO BE AVAILABLE MUCH OF THE TIME
WITH SOUPY 72-75F SURFACE DEWPOINTS IN PLACE THROUGH EARLY TONIGHT.
REFER TO SPC PDS TOR WW131. ENOUGH INGREDIENTS STAY IN PLACE TO
SUPPORT AT LEAST ISOLATED SEVERE STORMS WITH GOLF BALL SIZED
HAIL...TORNADOES AND DAMAGING WIND GUSTS OF 70 MPH IN OUR CWFA.
HOWEVER...RATHER WEAK MID LEVEL LAPSE RATES TODAY PER CURRENT AND
PROGGED SOUNDINGS SHOULD BECOME EVEN MORE MOIST ADIABATIC PROFILES
FOR EARLY TONIGHT SO WE LOOK FOR HEAVY RAINS TO BECOME THE GREATER
CONCERN WITH TIME.

THE FRONTAL BOUNDARY ALONG A KHOT-KSHV-KIAH LINE SHOULD EDGE THROUGH
THE DELTA THIS AFTERNOON AND PUSH TO NEAR THE I-55 CORRIDOR AROUND
MIDNIGHT. THE 850MB THETA E AXIS OF 345K+ AIR ALONG THE NATCHEZ
TRACE PARKWAY THIS MORNING SHOULD EASE OVER TO ABOUT I-59 FOR
TONIGHT. SINCE FLOW PROGGED TO BE 40-50KTS...STORM TOTAL RAINS COULD
STILL ADD UP WITH SOME LOCATIONS NEARING 8 TO 10 INCHES IN NERN MS.
THE BEST MOISTURE AXIS EVENTUALLY PASSES SEWD THROUGH THE I-59
CORRIDOR EARLY MONDAY WHEN THE FRONTAL ZONE SLIDES INTO ERN MS ALONG
HIGHWAY 45.

POPS GENERALLY RAISED OVER GUIDANCE FOR MUCH OF THE CWFA TODAY AND
TONIGHT WHILE ACCEPTED FOR MONDAY AFTERNOON AND MONDAY NIGHT. HIGH
AND LOW TEMPS LOOKED REASONABLE EXCEPT FOR CUTTING MAXES AGAIN FOR
MAINLY NRN PORTIONS TODAY. /40/

LONG TERM...(TUESDAY THROUGH SUNDAY)...A ZONAL FLOW PATTERN WILL BE
IN PLACE ACROSS THE EASTERN CONUS ON TUESDAY...WITH A S/WV TROUGH
EMBEDDED IN THE WESTERLY FLOW CROSSING THE ARKLAMISS REGION AT THIS
TIME. THE INTERACTION OF THIS FEATURE WITH A STALLED FRONTAL BOUNDARY
LYING ACROSS CENTRAL MS WILL KICK OFF SHOWERS AND THUNDERSTORMS IN
THE AFTERNOON. MOST OF THIS ACTIVITY IS EXPECTED TO BE CONFINED EAST
OF I-55 ALTHOUGH IF THE SLIGHTLY SLOWER ECMWF VERIFIES...SHOWER AND
THUNDERSTORM ACTIVITY COULD EASILY BE REALIZED WEST OF I-55 AS WELL.
SHOWERS AND THUNDERSTORMS WILL QUICKLY END TUESDAY EVENING AS
SUBSIDENCE IN WAKE OF THE S/WV MOVES ACROSS THE AREA.

A DRY STRETCH OF WEATHER CAN BE EXPECTED WEDNESDAY THROUGH FRIDAY AS
ZONAL FLOW ALOFT COMBINES WITH SURFACE HIGH PRESSURE CENTERED OVER
THE CAROLINAS. THIS WILL LEAVE THE ARKLAMISS IN SOUTHERLY LOW LEVEL
FLOW ALLOWING WARM GULF AIR TO SURGE NORTH THROUGH THE END OF THE
WEEK. A COLD FRONT IS PROGGED TO CROSS THE REGION FRIDAY NIGHT
BRINGING A RETURN OF SHOWERS AND THUNDERSTORMS. NOT OVERLY EXCITED
ABOUT WIDESPREAD SEVERE POTENTIAL AT THIS TIME AS BEST DYNAMICS
APPEAR TO BE CONFINED WELL TO THE NORTH. WITH THAT SAID...0-6 KM
SHEAR OF 40-50KTS COUPLED WITH SFC BASED BUOYANCY OF 1500-2000J/KG IS
CERTAINLY CAPABLE OF PRODUCING RIGOROUS CONVECTION IF LIFT ALONG THE
FRONT CAN BREAK THE MEAGER 30-70J/KG SFC BASED CIN THAT WILL BE IN
PLACE. PRIMARY THREATS FOR ANY STORMS THAT DO DEVELOP WILL BE LARGE
HAIL AND GUSTY WINDS...WITH A MUCH LOWER RISK FOR TORNADOES.

SHOWER AND THUNDERSTORM CHANCES LOOK TO DIMINISH SLIGHTLY SATURDAY
AFTERNOON INTO SATURDAY NIGHT AS THE BOUNDARY PUSHES SOUTH HOWEVER
BOTH GFS/ECMWF SHOW SHOWERS RETURNING SUNDAY AS SOUTHERLY FLOW AND
ISENTROPIC LIFT ABOVE 900MB RETURN TO THE REGION. RELATIVELY WEAK
LAPSE RATES SHOULD KEEP THUNDER SOMEWHAT LIMITED ALTHOUGH ELEVATED
CONVECTION IS NOT OUT OF THE QUESTION AND WILL KEEP THUNDER
MENTIONED IN THE FORECAST AT THIS TIME.

AS FOR TEMPS...ABOVE NORMAL AFTERNOON HIGHS CAN BE EXPECTED THROUGH
THURSDAY HOWEVER GFS MOS LOOKED A LITTLE OVERZEALOUS TUESDAY AND
WEDNESDAY AND DID KNOCK GFS MOS HIGHS A DEGREE OR TWO AT A COUPLE
SPOTS DURING THIS TIME. HIGHS LOOK TO DROP BACK TO NEAR NORMAL
FRIDAY THROUGH SUNDAY BEHIND THE FRONT. OVERNIGHT LOWS NEXT WEEK
WILL ALSO BE RUNNING ABOVE NORMAL UNTIL THE WEEKEND WHEN A RETURN TO
NEAR NORMAL IS EXPECTED. /BK/

&&

.AVIATION...
AREAS OF IFR CONDITIONS AGAIN TODAY AS GULF STRATUS AND
APPROACHING STORM SYSTEM SETS OFF WIDESPREAD SHRA AND NUMEROUS
TSRA...ESPECIALLY NW OF THE NATCHEZ TRACE PARKWAY LOCATIONS.
VISIBILITIES WILL BE REDUCED TO LIFR AT TIMES IN RAIN AS VERY HEAVY
RAINFALL AND FLASH FLOODING WILL ALSO OCCUR WITH SOME OF THE STORMS.
BREEZY SSE WINDS OF 12-18KTS WITH GUSTS TO 22KTS ARE EXPECTED UNTIL
EARLY EVENING WHEN THEY DIE DOWN TO 10KTS OR SO AS THE STRONGER
GRADIENT WINDS MOVE TO NERN MS. OVERALL FLYING CONDITIONS ARE NOT
EXPECTED TO IMPROVE MUCH UNTIL ON MONDAY WHEN MVFR RETURNS. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       82  67  87  60 /  98  70  19  40
MERIDIAN      80  69  86  57 /  99  94  29  42
VICKSBURG     82  63  86  57 /  96  54  14  37
HATTIESBURG   81  72  85  66 /  90  94  48  35
NATCHEZ       83  64  86  63 /  90  53  21  21
GREENVILLE    80  58  85  57 /  95  40  11  18
GREENWOOD     79  61  87  55 / 100  61  12  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>042.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009.

AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, May 2, 5:12 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
512 AM CDT SUN MAY 2 2010

MSZ018-019-025>033-031015-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
512 AM CDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE EXPECTED TODAY WITH THE PRIMARY RISKS
INCLUDING TORNADOES...HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WIND
GUSTS TO 70 MPH...ESPECIALLY BEFORE MID AFTERNOON. VERY HEAVY RAINFALL
IS LIKELY AS WELL AS THUNDERSTORMS MAY MOVE REPEATEDLY OVER SOME
LOCATIONS FOR SEVERAL HOURS AT A TIME THROUGH EARLY TONIGHT. THESE
RAINS WILL RESULT IN A RISK OF FLASH FLOODING...AND A FLASH FLOOD
WATCH IS IN EFFECT THROUGH SUNDAY EVENING. ADDITIONAL RAINFALL TOTALS
OF 3 TO 5 INCHES ARE POSSIBLE BEFORE THE ACTIVITY MOVES EAST OF THE
REGION EARLY MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED FOR TODAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034>037-040>044-047>049-
053>055-059>063-031015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-
512 AM CDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND WESTERN PORTIONS OF MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY TONIGHT.
HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 60 MPH WILL BE
POSSIBLE WITH ANY SEVERE STORMS AND A TORNADO CANNOT BE RULED OUT.
VERY HEAVY RAINFALL IS LIKELY AS WELL AS THUNDERSTORMS MAY MOVE
REPEATEDLY OVER SOME LOCATIONS FOR SEVERAL HOURS AT A TIME THROUGH
EARLY TONIGHT. THESE RAINS COULD RESULT IN A RISK OF FLASH
FLOODING AS ADDITIONAL RAINFALL TOTALS OF 2 TO 4 INCHES ARE POSSIBLE
BEFORE THE ACTIVITY MOVES EAST OF THE REGION EARLY MONDAY. A FLASH
FLOOD WATCH CONTINUES NORTH OF A BASTROP TO YAZOO CITY TO MACON LINE
THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY AND EARLY TONIGHT.

MSZ038-039-045-046-050>052-056>058-064>066-072>074-031015-
WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-
JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
512 AM CDT SUN MAY 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ABOUT MIDDAY
THROUGH MIDNIGHT TONIGHT. HAIL TO THE SIZE OF QUARTERS AND DAMAGING
WINDS TO 60 MPH WILL BE POSSIBLE WITH ANY SEVERE STORMS AND A TORNADO
CANNOT BE RULED OUT. VERY HEAVY RAINFALL IS LIKELY AS WELL AS
THUNDERSTORMS MAY MOVE REPEATEDLY OVER SOME LOCATIONS FOR SEVERAL
HOURS AT A TIME THROUGH LATE TONIGHT. THESE RAINS COULD RESULT IN A
RISK OF FLASH FLOODING AS ADDITIONAL RAINFALL TOTALS OF 2 TO 4 INCHES
ARE POSSIBLE BEFORE THE ACTIVITY MOVES EAST OF THE REGION EARLY
MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Local storm report, May 2, 10:07 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     FLASH FLOOD      GREENWOOD               33.52N 90.19W
05/02/2010                   LEFLORE            MS   EMERGENCY MNGR

            REPORT OF FLASH FLOODING ON A STREET IN GREENWOOD.

&&

ACOHEN
Special weather statement, May 2, 10:13 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT SUN MAY 2 2010

MSZ057-066-074-021540-
JONES MS-JASPER MS-FORREST MS-
1013 AM CDT SUN MAY 2 2010

...STRONG THUNDERSTORMS OVER HATTIESBURG...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF
ELLISVILLE TO HATTIESBURG AT 1012 AM CDT...MOVING NORTHEAST AT 65
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

A TORNADO WATCH IS IN EFFECT.

PEOPLE IN NORTHEASTERN FORREST...SOUTH CENTRAL JASPER AND JONES
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

COHEN
Local storm report, May 2, 10:18 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1018 AM CDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     FLASH FLOOD      GREENWOOD               33.52N 90.19W
05/02/2010                   LEFLORE            MS   EMERGENCY MNGR

            REPORTS OF FLASH FLOODING IN LOW LYING AREAS OF GREENWOOD
            AS WELL AS ITTA BENA AND MONEY.

&&

MM
Local storm report, May 2, 10:40 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     TSTM WND GST     LAUREL                  31.69N 89.14W
05/02/2010  M51 MPH          JONES              MS   EMERGENCY MNGR

&&

ACOHEN
Special weather statement, May 2, 10:41 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1041 AM CDT SUN MAY 2 2010

MSZ057-058-066-021610-
JONES MS-CLARKE MS-JASPER MS-
1041 AM CDT SUN MAY 2 2010

...STRONG THUNDERSTORM OVER LAUREL...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF TUCKERS CROSSING AT
1041 AM CDT...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

A TORNADO WATCH IS IN EFFECT.

PEOPLE IN SOUTHEASTERN JASPER...SOUTHWESTERN CLARKE AND NORTHEASTERN
JONES COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Local storm report, May 2, 11:02 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1102 AM CDT SUN MAY 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     TSTM WND DMG     LAUREL                  31.69N 89.14W
05/02/2010                   JONES              MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN THE CITY OF LAUREL AND ON
            INTERSTATE 59 IN LAUREL.

&&

ACOHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:00 PM CDTRiver Flood WarningJANClay62 hr
May 1, 8:05 PM CDTSevere Thunderstorm WarningJANAttala, Leake40 min
May 1, 8:12 PM CDTSevere Thunderstorm WarningJANLeake, Scott33 min
May 1, 8:30 PM CDTTornado WarningJANLeake, Scott12 min
May 1, 8:49 PM CDTSevere Thunderstorm WarningJANWebster26 min
May 2, 1:53 AM CDTSevere Thunderstorm WarningJANLeflore, Sunflower38 min
May 2, 7:34 AM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster28 min
May 2, 7:48 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery117 min
May 2, 8:30 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower60 min
May 2, 8:34 AM CDTTornado WarningJANCarroll, Grenada, Leflore34 min
May 2, 9:27 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore63 min
May 2, 10:15 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery2 hr
May 2, 10:45 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones60 min
May 2, 11:38 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale67 min
May 2, 2:15 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Montgomery, Webster60 min
May 2, 2:50 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Oktibbeha, Webster55 min
May 2, 4:28 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison47 min
May 2, 5:07 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston53 min
May 2, 5:26 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott53 min
May 2, 5:37 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha37 min
May 2, 6:03 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Neshoba, Scott, Winston57 min
May 2, 6:36 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston54 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.